Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Prescribed medicines for UTI. Having many side effects. BP increased after changing the tablet. Suggestions?

I wadiagnosed with high BP .s recently ( mid Nov 2012)185/110. I am living in Belize where med care is scary and negligent. I was also told I had a UTI form a urineculture reading andplaced on Bactiver plus metaproplol 100 mg 2x and lisinopril 20mg 2x daily. BP readings every 3-4 days went from 180-165 /111-88 I started having side effects from lisinopril ? joint aches, dry cough, hair loss , extrememe exhaustion so DR swiched me to Krandil 5mg 1x day I have been on Korandil with Metaprolol for 5 days and am starting to have new side effects- insomnia , acheing joints and leg weakness. plusodd numbness in thighs/arms I felt fine pre meds and high BP readings. I have always had lower readings 120/70-80. After a oneweek stopping lisinopril and before adding Korandil my BP was 172/100.- one full week of metaprolol as only med I am 66 and have no other known health issues. I have Medicare in US but will not be able to get back for 2-3 months. Are these meds safe, is there a safer , less side effect causing med regimen? Should there be other monitoring/tsts beside BP reading? Drs here keep no med records, Iam not sure Dr even knows my name.
Asked On : Mon, 28 Jan 2013
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello and welcome to HCM,

Thank you for your query.

At first, all your BP readings are quite high and require proper management. If these particular medications are not bringing them, it is best to substitute them.

Your first few adverse effects match adverse effects that could be caused by the drug metaprolol, i.e. hair loss, exhaustion and cough.

Bactiver plus is the antibiotic chosen by your doctor for management of your UTI, this cannot cause the side-effects mentioned by you, and has been chosen depending on the sensitivity given in your urine culture report.

As you are now reporting insomnia, which is not a common side-effect but could be the result of other side-effects like mood changes, depression or even bradycardia.

In my opinion substituting metaprolol would be the best thing to do right now. There are so many BP medications in the market, only so we can treat the different kind of patients presenting to us.

If you are worried about monitoring, you could request your doctor for a 24 hour holster device monitoring, which would record your BP every 5-10 mins, and see how it fluctuates through the day.

Please discuss early management of your blood pressure and substitution of your BP medications, as so many adverse-effects are uncommon.

I hope I have succeeded in answering your questions, you could write back to us anytime for further clarifications.

Best wishes.
Answered: Wed, 30 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor